Readers’ alert: drug side-effects: Asthma drugs and immune function.

Can you tell me whether there is any research evidence that the asthma medications montelukast and zafirlukast can affect immunity? I suspect that taking these drugs for four years has eroded my immune system to the point where a hypersensitivity to EMFs has developed. – Penny Lowery, Exeter


WDDTY replies: Zafirlukast (Accolate) and montelukast (Singulair) block leukotrienes, immune factors that cause airways constriction and mucus production in allergy-related asthma. Merck’s list of side-effects with Singulair includes lethargy, headaches, stomach upset, aggressive behaviour, bad/vivid dreams, increased bleeding, convulsions and hallucinations.


Accolate, made by AstraZeneca, can cause nausea, fatigue, lethargy, pruritus, jaundice, flu-like symptoms, anorexia and an enlarged liver.


There appears to be no published data on whether or not these drugs can damage immunity or increase sensitivity to electromagnetic fields.

What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Introducing

Healthy Shopping

Health and Wellbeing products lovingly curated for you.